Journal of Commutative Algebra

Three-dimensional manifolds, skew-Gorenstein rings and their cohomology

Jan-Erik Roos

Full-text: Open access

Article information

Source
J. Commut. Algebra, Volume 2, Number 4 (2010), 473-499.

Dates
First available in Project Euclid: 13 December 2010

Permanent link to this document
https://projecteuclid.org/euclid.jca/1292249708

Digital Object Identifier
doi:10.1216/JCA-2010-2-4-473

Mathematical Reviews number (MathSciNet)
MR2753719

Zentralblatt MATH identifier
1237.16007

Subjects
Primary: 16E05: Syzygies, resolutions, complexes 52C35: Arrangements of points, flats, hyperplanes [See also 32S22]
Secondary: 16S37: Quadratic and Koszul algebras 55P62: Rational homotopy theory

Keywords
Three-dimensional manifolds fundamental group lower central series Gorenstein rings hyperplane arrangement homotopy Lie algebra Yoneda Ext-algebra local ring

Citation

Roos, Jan-Erik. Three-dimensional manifolds, skew-Gorenstein rings and their cohomology. J. Commut. Algebra 2 (2010), no. 4, 473--499. doi:10.1216/JCA-2010-2-4-473. https://projecteuclid.org/euclid.jca/1292249708


Export citation

References

  • D.J. Anick and T.H. Gulliksen, Rational dependence among Hilbert and Poincaré series, J. Pure Appl. Algebra 38 (1985), 135-157.
  • L.L. Avramov and G.L. Levin, Factoring out the socle of a Gorenstein ring, J. Algebra 55 (1978), 74-83.
  • J. Backelin, et al., BERGMAN, A programme for non-commutative Gröbner basis calculations, available at http://servus.math.su.se/bergman/.
  • Hyman Bass, On the ubiquity of Gorenstein rings, Math. Z. 82 (1963), 8-28.
  • Dave Benson, An algebraic model for chains on $\O BG^\wedge_p$, Trans. Amer. Math. Soc. 361 (2009), 2225-2242.
  • R. Bøgvad, Gorenstein rings with transcendental Poincaré-series, Math. Scand. 53 (1983), 5-15.
  • D.C. Cohen and A.I. Suciu, The boundary manifold of a complex line arrangement. Groups, homotopy and configuration spaces, Geom. Topol. Monogr. 13 % (2008), Geom. Topol. Publ., Coventry, 2008, 105-146.
  • D. Eisenbud, Commutative algebra. With a view toward algebraic geometry, Grad. Texts Math. 150, Springer-Verlag, Berlin, 1995. +785 p.
  • S. El Khoury and H. Srinivasan, A class of Gorenstein artin algebras of embedding dimension four, Communications in Algebra 37 (2009), 3259-3277.
  • R.M. Fossum, P.A. Griffith and I. Reiten, Trivial extensions of abelian categories. Homological algebra of trivial extensions of abelian categories with applications to ring theory, Lect. Notes Math. 456, Springer-Verlag, Berlin, 1975.% xi+122 pp.
  • R. Fröberg, Determination of a class of Poincaré series, Math. Scand. 37 (1975), 29-39.
  • ––––, Koszul algebras. Advances in commutative ring theory, %(Fez, 1997), Lect. Notes Pure Appl. Math. 205, Dekker, New York, 1999, 337-350.
  • D.R. Grayson and M.E. Stillman, Macaulay2, a software system for research in algebraic geometry, available at http://www.math.uiuc.edu/Macaulay2/.
  • T.H. Gulliksen, Massey operations and the Poincaré series of certain local rings, J. Algebra 22 (1972), 223-232.
  • G.B. Gurevich, Foundations of the theory of algebraic invariants, Transl. by J.R.M. Radok and A.J.M. Spencer, P. Noordhoff Ltd., Groningen, 1964% viii+429 pp.
  • C. Huneke and A. Vraciu, Rings which are almost Gorenstein, arXiv:math /0403306.
  • A.F. Ivanov, Homological characterization of a class of local rings, (Russian) Mat. Sb. (N.S.) 110 (152) (1979), 454-458, 472.
  • J. Lescot, Séries de Bass des modules de syzygie, [Bass series of syzygy modules] Algebra, algebraic topology and their interactions, %(Stockholm, 1983), Lect. Notes Math. 1183, Springer, Berlin, 1986, 277-290.
  • ––––, La série de Bass d'un produit fibré d'anneaux locaux, [The Bass series of a fiber product of local rings], Paul Dubreil and Marie-Paule Malliavin algebra seminar, 35th year (Paris, 1982), %, Lect. Notes Math. 1029, Springer, Berlin, 1983, 218-239.
  • ––––, Asymptotic properties of Betti numbers of modules over certain rings, J. Pure Appl. Algebra 38 (1985), 287-298.
  • ––––, Contribution à l'étude des séries de Bass, thesis, Université de Caen, 1985.
  • G.L. Levin, Modules and Golod homomorphisms, J. Pure Appl. Algebra 38 (1985), 299-304.
  • C. Löfwall, The global homological dimensions of trivial extensions of rings, J. Algebra 39 (1976), 287-307.
  • ––––, On the subalgebra generated by the one-dimensional elements in the Yoneda Ext-algebra, in Algebra, algebraic topology and their interactions, %(Stockholm, 1983), % Lecture Notes Math. 1183, Springer, Berlin, 1986, 291-338.
  • C. Löfwall and J.-E. Roos, Cohomologie des algèbres de Lie graduées et séries de Poincaré-Betti non rationnelles, C.R. Acad. Sci. Paris Ser. A-B 290 Ser. A-B (1980),. 16, A733-A736.
  • ––––, A nonnilpotent 1-2-presented graded Hopf algebra whose Hilbert series converges in the unit circle, Adv. Math. 130 (1997), 161-200.
  • E. Matlis, Injective modules over Noetherian rings, Pacific J. Math. 8 (1958), 511-528.
  • J. Milnor, A unique decomposition theorem for $3$-manifolds, Amer. J. Math. 84 (1962), 1-7.
  • L.E. Positselski, The correspondence between Hilbert series of quadratically dual algebras does not imply their having the Koszul property, (Russian) Funkt. Anal. Pril. 29 (1995), 83-87; translation in Funct. Anal. Appl. 29 (1996), 213-217.
  • J.-E. Roos, Relations between Poincaré-Betti series of loop spaces and of local rings, Sém. Alg. Paul Dubreil 31 (Paris, 1977-1978), 285-322, Lect. Notes Math. 740, Springer, Berlin, 1979.
  • ––––, The homotopy Lie algebra of a complex hyperplane arrangement is not necessarily finitely presented, Experiment. Math. 17 (2008), 129-143.
  • ––––, Homological properties of quotients of exterior algebras, in preparation, Abstract available at Abstracts Amer. Math. Soc. 21 (2000), 50-51.
  • ––––, On the characterisation of Koszul algebras. Four counterexamples, C.R. Acad. Sci. Paris 321 Ser. I (1995), 15-20.
  • ––––, A description of the homological behaviour of families of quadratic forms in four variables, in Syzygies and geometry, Boston (1995), A. Iarrobino, A. Martsinkovsky and J. Weyman, eds., Northeastern University, 1995, 86-95.
  • A.S. Sikora, Cut numbers of $3$-manifolds, Trans. Amer. Math. Soc. 357 (2005), 2007-2020 (electronic).
  • D. Sullivan, On the intersection ring of compact three manifolds, Topology 14 (1975), 275-277.
  • W. Teter, Rings which are a factor of a Gorenstein ring by its socle, Invent. Math. 23 (1974), 153-162.
  • B. Vinberg and A.G. Elashvili, A classification of the three-vectors of nine-dimensional space (Russian) Trudy Sem. Vektor. Tenzor. Anal. 18 (1978), 197-233; (English translation in Selecta Math. Soviet. 7 (1988), 63-98).